Young girl hears musical hallucinations
Type of Spiritual Experience
The key was the administration of antibiotics, which made her deaf [and depressed] and maybe her depression lifted as her hearing returned
A description of the experience
Acta Psychiatr Scand. 2001 Feb;103(2):153-5. Musical hallucinations associated with abruptly developed bilateral loss of hearing. Tanriverdi N, Sayilgan MA, Ozçürümez G. Başkent University, Faculty of Medicine, Department of Psychiatry, Ankara, Turkey.
OBJECTIVE: To present a depressive patient who developed abrupt hearing loss with musical hallucinations.
METHOD: This study is a case report. The patient was evaluated by cranial CT, EEG. audiometry, brain SPECT. MMPI and the Hamilton Depression Scale.
RESULTS: A patient with depression developed abrupt hearing loss with musical hallucinations following an intramuscular injection of gentamycin. Audiometry showed mild sensorineural hearing loss in both ears. The Hamilton Depression Scale disclosed moderate depression. Her symptoms disappeared with the initiation of antidepressive medication.
CONCLUSION: Musical hallucinations are the hearing of tunes, melodies, harmonics, rhythms and timbres. They have been reported to be in association with hearing loss in several published cases. The uniqueness of our patient was that she was younger than previously reported cases of musical hallucinations, who were elderly people, and her symptoms of depression disappeared gradually after the initiation of moclobemide.